MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534260
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable media analysis finding of stent barb torn.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary was implanted in the bile duct for bile drainage during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, it was noted that there was a thread hanging on the stent.The advanix biliary stent remains implanted, and the procedure was completed.There were no reported patient complications as a result of this event.Note: this event has been deemed an mdr reportable event based on a media inspection of the photo provided by the customer that determined the stent barb was torn.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable media analysis finding of stent barb torn.Block h10: the naviflex rx delivery system was returned for analysis.The advanix biliary stent was not received for analysis.Visual inspection found that the guide catheter was bent and the push catheter suture hole was torn.Media analysis of the photo of the stent inside the patient found that the stent barb was bent and torn; however, the suture was not visible.No other damages were noted with the delivery system.Product analysis confirmed the reported events of stent barb irregular shape, stent barb torn material, and user error; however, the reported event of suture break was not confirmed because it could not be observed during analysis.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the advanix biliary stent with naviflex rx delivery system instructions for use (ifu), "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." thus, the user did not follow the manufacturer's instructions.Additionally, the investigation concluded that the deformed and torn stent barb and the additional investigation findings of the guide catheter being kinked and the push catheter suture hole being torn were most likely due to procedural factors such as lesion characteristics, the handling of the device, and the technique used by the physician.Therefore, taking all available information into consideration, the overall root cause of the reported event is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18727964
Report Number3005099803-2024-00556
Device Sequence Number17577878
Product Code FGE
UDI-Device Identifier08714729787358
UDI-Public08714729787358
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Model NumberM00534260
Device Catalogue Number3426
Device Lot Number0032146861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown